Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS New York, NY

October 19, 2007Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Oct 19, 2007, 3:31 PM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2007, 3:31 PM EDT (19:31 UTC)
Expired
Oct 19, 2007, 6:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 4:00 PM EDTFLASH FLOODMelville, NYNORTHERN STATE PARKWAY CLOSED AT RTE-106/RTE-107 DUE TO FLOODING.
Oct 19, 4:05 PM EDTFLASH FLOODMineola, NYROSLYN ROAD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 191932
FFWOKX
NYC059-103-192230-
/O.NEW.KOKX.FF.W.0007.071019T1931Z-071019T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
331 PM EDT FRI OCT 19 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM HEAVY RAIN MOVING INTO NORTHERN NASSAU AND     
  WESTERN COUNTIES. RAINFALL RATES OVER 1 INCH PER HOUR HAVE ALREADY 
  FALLEN OVER THE AREA...AND SEVERAL POCKETS OF HEAVY RAIN WITH      
  RAINFALL RATES OVER 1 INCH PER HOUR WILL MOVE ACROSS THE AREA      
  THROUGH THE EVENING COMMUTE. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4091 7364 4093 7358 4092 7351 4094 7349
      4095 7335 4094 7335 4094 7330 4092 7327
      4072 7328 4074 7369
TIME...MOT...LOC 1931Z 180DEG 0KT 4078 7356

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 2:36 PM EDT, 55 minutes earlier.

Area forecast discussion, Oct 19, 2:36 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
236 PM EDT FRI OCT 19 2007

.SYNOPSIS...
A STRONG FRONTAL SYSTEM WILL APPROACH THE AREA THIS AFTERNOON...
AND RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH
LATE TONIGHT. THE COLD FRONT WILL MOVE THROUGH AROUND MIDNIGHT
FOR NEW YORK CITY AND DURING THE EARLY MORNING HOURS ACROSS
EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT. HIGH PRESSURE IS
THEN EXPECTED TO BUILD TO OUR SOUTH FOR THE WEEKEND. THE HIGH WILL
CONTROL AREA WEATHER THROUGH MONDAY BEFORE ANOTHER STORM SYSTEM
APPROACHES TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
BASED ON LATEST RADAR TRENDS...WITH SHOWERS AND EMBEDDED
THUNDERSTORMS EXPANDING TO THE SOUTH AND EAST OF NYC...HAVE
BROUGHT IN CATEGORICAL POPS FROM NYC AND POINTS EAST FOR EARLY
THIS AFTERNOON. THE CURRENT ACTIVITY APPEARS TO BE DRIVEN BY
LOW-LEVEL CONVERGENCE DUE TO A STRENGTHENING LOW-LEVEL JET. IN
FACT...ACTIVITY WILL LIKELY BE ENHANCED ALONG THE COASTAL PLAIN
DUE TO FRICTIONAL EFFECTS. TO THE WEST...LOOKING AT LIKELY POPS
FOR THE REST OF THE AFTERNOON....WHICH IS A SLIGHT DOWNWARD
ADJUSTMENT.

MODELS HAVE BEEN ADVERTISING THIS SYSTEM FOR QUITE SOMETIME NOW.
WARM AND HUMID AIRMASS IN PLACE...AND STRENGTHENING VERTICAL WIND
PROFILE WILL OCCUR AS SHORTWAVE TROUGH APPROACHES FROM THE WEST.
MODELS STILL INCREASE PRECIPITABLE WATER TO AROUND 2 INCHES RIGHT
AHEAD OF THE SFC COLD FRONT. SFC BASED INSTABILITY WILL BE LIMITED
DUE TO CLOUD COVER. SOME INSTABILITY ALOFT THOUGH ALONG WITH LOW
LEVEL THETA E/TEMP ADVECTION TO RESULT IN HEAVY SHOWER/TSTM
DEVELOPMENT THIS AFTERNOON AND EVENING. WIND PROFILES CONDUCIVE
FOR SUPERCELL DEVELOPMENT IF CELLS SUSTAIN THEMSELVES THIS FAR
EAST...AND DAMAGING WIND GUSTS IN TSTMS POSSIBLE. PORTION OF CWA
IN SLIGHT RISK FROM SPC FOR SEVERE TSTMS. THE OTHER OBVIOUS
CONCERN WILL BE URBAN/POOR DRAINAGE FLOODING. SOUTHERLY FLOW
PARALLEL TO FRONT WOULD RESULT IN TRAINING OF CELLS...AND THUS
FLOODING CONCERNS. OVERALL...GENERALLY 1/2 TO 1 1/2 INCHES OF
BASIN WIDE RAINFALL EXPECTED...BUT OF COURSE LOCALLY HEAVIER 2
INCH AMOUNTS LIKELY.

THE FRONT STILL ON TARGET TO PASS ACROSS THE REGION THIS EVENING AND
OVERNIGHT...FROM WEST TO EAST. DRIER AIR MOVES ON IN BEHIND THE
SFC FRONT/INITIAL SHORTWAVE...WITH UPPER TROUGH AXIS LAGGING. SO
WIDESPREAD RAINFALL GIVES WAY TO SCT LEFTOVER SHOWERS LATE
TONIGHT.

AS FOR TEMPS...ANOTHER WARM DAY ON TAP...WITH AREA GETTING OFF TO
A WARM START. HOWEVER...CLOUD COVER WILL LIMIT AMOUNT OF
HEATING...AND GENERALLY EXPECT MIDDLE TO UPPER 70S NYC
METRO...WITH 70 TO 75 ELSEWHERE. RECORDS MAY BE IN JEOPARDY ONCE
AGAIN TODAY...WITH LGA...JFK...ISP THE MOST SUSCEPTIBLE. RECORDS
FOR EWR...BDR...AND NYC IN THE 80S SHOULD REMAIN INTACT. SEE
DETAILS IN THE CLIMATE SECTION.

TEMPS TONIGHT WILL NOT DROP TOO MUCH AS FRONT PASSES THROUGH LATE...AND
WEAK CAA EXPECTED BEHIND THIS SYSTEM. WILL ACCEPT A MODEL BLEND HERE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
UPPER TROUGH AXIS MOVES ACROSS THE AREA SATURDAY...BUT WITH MUCH
DRIER AIR ALREADY IN PLACE...DO NOT FORESEE ANY SHRA DEVELOPMENT.
HIGH PRESSURE BUILDS TO OUR SOUTH THROUGH THE WEEKEND AS UPPER
RIDGING QUICKLY MOVES IN BEHIND DEPARTING TROUGH.

THE MAIN CHANGE IN AIRMASS WILL BE WITH THE MOISTURE CONTENT RATHER
THAN THE TEMPERATURE. SO...EXPECT ABOVE NORMAL TEMPERATURES TO
CONTINUE ON SATURDAY..WITH HIGHS IN THE LOWER 70S...BUT THIS WILL BE
ACCOMPANIED BY DEW POINTS IN THE 40S RATHER THAN THE 60S. SUNDAY
LOOKS A DEGREE OR TWO WARMER IN WARM AIR ADVECTION UP THE COLUMN.
WENT CLOSE TO OR SLIGHTLY ABOVE MAV/MEX SUNDAY. AS FOR
SATURDAY...WENT BETWEEN WARMER MET AND COOLER MAV NUMBERS...WHICH IS
CLOSER TO FWC OUTPUT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
IT IS STARTING TO LOOK LIKE NEXT UPSTREAM UPPER TROUGH CLOSES OFF
ACROSS MID PORTION OF THE COUNTRY AS NORTHERN SHORTWAVE IN SPLIT
FLOW QUICKLY RACES ACROSS SE CANADA BY WEDNESDAY AND DIGS ACROSS
NRN NEW ENGLAND. THIS COULD MEAN SLOWER MOVING SFC COLD FRONT
SAGGING SOUTH TOWARD AREA...BUT NOT ABLE TO MAKE MUCH SOUTHWARD
PROGRESS IN SW PARALLEL MID AND UPPER STEERING FLOW. WE WILL SEE
WHAT LATER MODEL SOLUTIONS PREDICT AS EVENT GETS CLOSER...BUT
LOOKS UNSETTLED BY MID WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A SIGNIFICANT CHANGE FROM THE 12Z TAF PACKAGE...WITH IFR CEILINGS
NOW FORECAST THROUGH THIS EVENING WITH A STRENGTHENING ONSHORE
FLOW. BUFKIT SOUNDINGS WEAKLY INVERTED WHICH DOES LEAVE SOME
UNCERTAINTY FOR A HIGHER CEILING FORECAST. HOWEVER...WITH HIGH DEW
POINTS TRAVERSING THE NEAR SHORE WATERS...CONFIDENCE IS HIGHER FOR
THE LOWER END OF THINGS...ESPECIALLY FOR THE COASTAL TERMINALS.
CURRENT ROUND OF SHOWERS MOVING THROUGH THE AREA WILL RESULT IN
MVFR VSBYS WITH LOCALIZED IFR VSBYS. HAVE ALSO INCLUDED A WIND
SHEAR GROUP WITH THE LOW-LEVEL JET STRENGTHENING TO AROUND 50 KT BY
20Z...PERSISTING THROUGH ABOUT 02Z.

A SECOND..MORE ORGANIZED AREA OF CONVECTION IS EXPECTED BETWEEN
00Z AND 07Z ALONG AND AHEAD OF THE SFC COLD FRONT. LIMITING FACTOR
IS INSTABILITY...WHICH IS MARGINAL...BUT STRONG WIND SHEAR SHOULD
COMPENSATE AND ALLOW FOR A LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS. DUE THE STRONG WINDS IN THE LOW-LEVELS...SHOWERS
MAY MIX DOWN GUSTS UP TO 30 KT...POSSIBLY EVEN STRONGER WITH ANY
THUNDERSTORMS.

COLD FRONT MOVES THROUGH KSWF AROUND 05Z...KLGA 06Z..KISP 07Z AND
KGON 08Z. WINDS WILL VEER AROUND TO THE W AT THIS TIME WITH
PRONOUNCED DRYING. VFR CEILINGS MAY HANG ON UNTIL AROUND 12Z.

OUTLOOK FOR 18Z SAT THROUGH TUESDAY...
A GUSTY WEST WIND WITH GUSTS UP TO 25 KT IS POSSIBLE IN THE WAKE
OF THIS FRONT LATE SAT THROUGH EARLY SUNDAY AS HIGH PRES BUILDS
TOWARD THE AREA. THIS HIGH WILL MOVE OFF THE COAST ON MONDAY AND
AN INCREASING SOUTHERLY FLOW WILL DEVELOP. WEATHER CONDITIONS
DETERIORATE ON TUESDAY AS THE NEXT SYSTEM APPROACHES THE
TERMINALS.

&&

.MARINE...
SOUTHERLY FLOW BEGINS TO GRADUALLY INCREASE OUT OF THE SOUTH THIS
MORNING AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN. DESPITE THE
INCREASED WINDS...WE SHOULD STAY BELOW SCA LEVELS UNTIL THIS
AFTERNOON...WHEN SEAS ACROSS THE SOUTHERN PORTION OF THE COASTAL
OCEAN ZONES INCREASE TO 5 FT...AND GUSTS COULD REACH 25 KT. THE
PRESSURE GRADIENT AND STRENGTH OF LOW LEVEL SOUTHERLY JET INCREASES
FRIDAY NIGHT...TO WARRANT A SCA OVER ALL THE AREA WATERS FOR
TONIGHT.

WINDS SHIFT TO WESTERLY BEHIND FRONT SAT AND WILL CONTINUE TO BE
GUSTY (POTENTIALLY TO SCA LEVELS) THROUGH SATURDAY NIGHT. THIS COULD
RESULT IN LOW WATER ISSUES OVER THE WESTERN SOUND/NY HARBOR/SOUTH
BAYS OF LI/PECONIC BAY.

WINDS AND SEAS SHOULD SUBSIDE TO SUB SCA LEVELS OVER ALL WATERS BY
SUNDAY AND REMAIN SO INTO EARLY NEXT WEEK. AS HIGH PRESSURE BUILDS
IN FROM THE S OVER THE WEEKEND AND THEN MOVES OFFSHORE EARLY NEXT
WEEK.

&&

.HYDROLOGY...
HEAVY RAINFALL IS EXPECTED LATER THIS AFTERNOON INTO TONIGHT WITH
AMOUNTS OF BETWEEN 1/2 AND 1 1/2 INCHES...WITH LOCALLY HIGHER AMOUNTS
UPWARDS OF TWO INCHES. THERE WILL BE PERIODS OF HEAVY RAIN DUE TO
CONVECTION AND THE POSSIBILITY OF TRAINING OF CONVECTIVE CELLS.
AS IT STANDS NOW...URBAN/POOR DRAINAGE FLOODING IS LIKELY...AND
FLOODING OF SMALLER FLASHIER STREAMS IS POSSIBLE LATE THIS AFTERNOON
AND EARLY TONIGHT. THE BIGGEST PROBLEM WILL LIKELY BE THE
CLOGGING AND BLOCKING OF SEWERS AND STORM DRAINS FROM FALLEN LEAVES.
EVEN A PERIOD OF MODERATE RAIN WOULD RESULT IN URBAN FLOODING
PROBLEMS.

&&

.CLIMATE...
HERE ARE RECORD HIGH AND FORECASTED HIGH TEMPERATURES FOR TODAY.

     RECORD HIGH | FORECASTED HIGH

EWR 82/1945      | 78
BDR 81/1963      | 74
NYC 83/1963      | 76
LGA 79/1963      | 77
JFK 75/1965      | 74
ISP 74/1998      | 73

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     SATURDAY FOR ANZ330-335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ350-353-
     355.

&&

AVIATION...DW
Hazardous weather outlook, Oct 19, 4:18 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
418 AM EDT FRI OCT 19 2007

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-200900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
418 AM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE
REGION IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...AND HEAVY RAINFALL. THE HEAVY RAINFALL WILL LIKELY PRODUCE
URBAN AND POOR DRAINAGE FLOODING...WHILE FLASH FLOODING OF
SMALLER STREAMS WILL ALSO BE POSSIBLE. THE COMBINATION OF
SOUTHERLY WINDS INCREASING TO 10 TO 20 MPH...WITH HIGHER GUSTS AND
PERIODS OF MODERATE TO HEAVY RAIN WILL RESULT IN AN ABUNDANCE OF
DOWNED LEAVES. THESE LEAVES WILL CLOG AND BLOCK STORM DRAINS AND
SEWERS...LIKELY RESULTING IN URBAN FLOODING FROM LATE THIS
AFTERNOON THROUGH THIS EVENING AS THE AREA RECEIVES BETWEEN ONE
HALF AND ONE AND A HALF INCHES...ALONG WITH LOCAL AMOUNTS NEAR TWO
INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ANZ330-335-338-340-345-350-353-355-200900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE
HEAVY RAIN...REDUCING VISIBILITIES. IN ADDITION...SOME OF THE
THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ007-008-011-012-NYZ079-081-200900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
418 AM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL. THE HEAVY RAINFALL WILL LIKELY PRODUCE URBAN AND
POOR DRAINAGE FLOODING...WHILE FLASH FLOODING OF SMALLER STREAMS
WILL ALSO BE POSSIBLE. THE COMBINATION OF SOUTHERLY WINDS
INCREASING TO 10 TO 20 MPH...WITH HIGHER GUSTS AND PERIODS OF
MODERATE TO HEAVY RAIN WILL RESULT IN AN ABUNDANCE OF DOWNED
LEAVES. THESE LEAVES WILL CLOG AND BLOCK STORM DRAINS AND
SEWERS...LIKELY RESULTING IN URBAN FLOODING FROM LATE THIS
AFTERNOON THROUGH THIS EVENING AS THE AREA RECEIVES BETWEEN ONE
HALF AND ONE AND A HALF INCHES...ALONG WITH LOCAL AMOUNTS NEAR TWO
INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:11 PM EDTFlash Flood WarningOKXNassau3 hr
Oct 19, 3:20 PM EDTSpecial Marine WarningOKX25 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.